Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jun 11, 2014, 10:23 AM PDT for Modoc County, California. It took effect at Jun 11, 2014, 3:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2014, 10:23 AM PDT (17:23 UTC)
- In effect from
- Jun 11, 2014, 3:00 PM PDT
- Expired
- Jun 11, 2014, 8:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
County Modoc County, CA
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 5.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WWUS86 KMFR 111723 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1023 AM PDT WED JUN 11 2014 CAZ284-111830- /O.CAN.KMFR.FW.A.0003.140612T1800Z-140613T0600Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA- 1023 AM PDT WED JUN 11 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 284... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE WEATHER WATCH. WINDS WILL STILL BE VERY GUSTY ON THURSDAY BUT HUMIDITIES ARE NOT EXPECTED TO REACH RED FLAG CRITERIA. $$ CAZ285-120730- /O.UPG.KMFR.FW.A.0003.140612T1800Z-140613T0600Z/ /O.NEW.KMFR.FW.W.0007.140612T1900Z-140613T0300Z/ /O.NEW.KMFR.FW.W.0006.140611T2200Z-140612T0300Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 1023 AM PDT WED JUN 11 2014 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 285... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT THURSDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 8 PM PDT THURSDAY. * AFFECTED AREA: SOUTHERN AND EASTERN PORTIONS OF FIRE WEATHER ZONE 285. * TODAY'S WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * TODAY'S HUMIDITY...8 TO 12 PERCENT. * THURSDAY WIND....SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * THURSDAY HUMIDITY...12 TO 16 PERCENT. * TIMING...WINDS AND HUMIDITIES WILL BECOME CRITICAL DURING THE AFTERNOON...WITH CONDITIONS IMPROVING DURING THE EVENING. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITIES WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SK VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jun 11, 8:52 AM PDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 11, 8:52 AM PDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
852 AM PDT WED JUN 11 2014
.DISCUSSION...A QUICK UPDATE WAS SENT THIS MORNING FOR MAX TEMPS
AS BROOKINGS WAS ALREADY AT THE FORECAST HIGH. THERMAL TROUGH
ALONG COAST THIS MORNING IS SHIFTING INLAND WHICH WILL CAUSE AN ON
SHORE FLOW LATER THIS MORNING. THAT WILL CUT OFF ANY ADDITIONAL
WARMING FOR THE COAST. INLAND SOUTHWEST OREGON AND SISKIYOU COUNTY
WILL HAVE THE WARMEST TEMPS FOR THE NEXT FEW DAYS TODAY WITH THE
THERMAL TROUGH OVERHEAD. MAIN CONCERNS FOR TODAY ARE IN THE REALM
OF FIRE WEATHER. SOUTHWEST OREGON AREAS DON'T SYNC WINDS AND MIN
RH BUT NORTHEAST CALIFORNIA WILL BE QUITE WINDY TOMORROW. A FIRE
WEATHER WATCH CURRENTLY IN EFFECT WILL LIKELY GET UPGRADED TO A
WARNING. THERE IS ALSO A POTENTIAL TO HAVE WARNING CONDITIONS
ACROSS THE SAME AREA TODAY. THAT IS BEING EVALUATED NOW.
ANOTHER CONCERN FOR FRIDAY AND SATURDAY ARE LOW TEMPERATURES EAST
OF THE CASCADES. THERE WILL LIKELY BE WIDESPREAD FROST AND
SUBFREEZING MINIMUMS. THIS WILL BE ADDRESSED IN THE AFTERNOON
UPDATES.
&&
.AVIATION...BASED ON 11/12Z TAF ISSUANCE...STRATUS WITH MVFR TO IFR
CIGS WILL APPROACH THE NORTH COAST AND MAY MOVE INTO KOTH AREAS
AROUND DAWN. IT WILL BREAK UP TO VFR MID MORNING WEDNESDAY, THEN
MOVE IN AGAIN IN THE EVENING. ELSEWHERE, VFR CONDITIONS WILL
CONTINUE THROUGH THE DAY WEDNESDAY AS WELL. SOME GUIDANCE BRINGS
MVFR CIGS TO KRBG LATE TONIGHT. HAVE DISCOUNTED THIS SOLUTION FOR
NOW AS THE AIR MASS IS DRY AND NO LOW CLOUDS WERE PRESENT WEDNESDAY
MORNING. /FB
&&
.MARINE...UPDATED 11/0530 PDT...
THE OFFSHORE RIDGE/COASTAL TROUGH PATTERN WILL START TO WEAKEN THIS
AFTERNOON THROUGH THIS EVENING, CAUSING WINDS TO GRADUALLY DIMINISH
AND SEAS TO GRADUALLY SUBSIDE. A WEAK COLD FRONT WILL MOVE THROUGH
ON THURSDAY RESULTING IN SHIFTING WINDS. HIGH PRESSURE WILL THEN
REBUILD FRIDAY INTO THE WEEKEND BRINGINGTHE RETURN OF STRONG NORTH
WINDS AND WIND WAVE DOMINATED SEAS. /FB
&&
.PREV DISCUSSION... /ISSUED 400 AM PDT WED JUN 11 2014/
DISCUSSION...THE 00Z GFS, ECMWF, AND NAM MODELS ARE IN GOOD
AGREEMENT IN THE SHORT TERM (THROUGH FRIDAY NIGHT), AND THEY WERE
ALSO IN GOOD AGREEMENT WITH THE SHORT TERM PORTION OF THEIR
LAST COUPLE OF EARLIER RUNS. IT WILL BE COOLER AT THE COAST BUT
REMAIN VERY WARM INLAND TODAY AS A HIGH PRESSURE RIDGE BUILDS
ACROSS THE AREA. BUT, A NOTICEABLE CHANGE IN THE WEATHER IS
IMMINENT. THE FOCUS OF THE FORECAST IS ON WINDS, HUMIDITIES,
TEMPERATURES, AND THE PROBABILITY OF PRECIPITATION THURSDAY
THROUGH FRIDAY. A CLOSED UPPER LEVEL LOW IS NOW CENTERED FAR
OFFSHORE FROM WASHINGTON, BUT WILL MOVE QUICKLY EAST. THIS LOW
WILL SEND A COLD FRONT TO THE COAST ON THURSDAY. THE FRONT WILL
MOVE ACROSS THE AREA THROUGH THURSDAY NIGHT THEN A SURFACE TROUGH
WILL FOLLOW CLOSELY BEHIND, AND FINALLY A COUPLE OF SHORTWAVES
WILL SWING THROUGH ON THE BACK SIDE OF THE UPPER TROUGH ON FRIDAY.
THE MOST NOTEWORTHY ASPECTS OF OUR THURSDAY THROUGH FRIDAY WEATHER
WILL BE GUSTY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH DURING
THE AFTERNOON AND EVENING HOURS EAST OF THE CASCADES, A SLIGHT
CHANCE TO CHANCE OF SHOWERS IN SOUTHERN OREGON...MAINLY NORTH OF
THE UMPQUA DIVIDE, AND TEMPERATURES THAT WILL BE GENERALLY 10 TO
20 DEGREES COOLER THAN THEY HAVE BEEN DURING THE PAST COUPLE OF
WEEKS. THIS INCLUDES FROST AND LOCALLY FREEZING TEMPERATURES
LIKELY EAST OF THE CASCADES ON FRIDAY, SATURDAY, AND SUNDAY
MORNINGS.
MOISTURE WILL BE LIMITED AND SHALLOW WITH THE COLD FRONT, THEN
MARGINALLY MORE IMPRESSIVE WITH THE SURFACE TROUGH THURSDAY NIGHT
INTO FRIDAY. I WOULD LIKE TO SEE ONE MORE RUN OF DATA FOR
INCREASED CONFIDENCE, BUT THE TREND HAS BEEN TO INCREASE THE
PROBABILITY OF PRECIPITATION FOR COOS AND DOUGLAS COUNTIES WHILE
THE PROBABILITY ELSEWHERE IN OUR AREA IS VERY LOW. LATE THURSDAY
NIGHT INTO EARLY FRIDAY MORNING THERE MAY BE ENOUGH LIFT TO
PRODUCE A FEW SPRINKLES OR A BRIEF SHOWER IN JOSEPHINE COUNTY AND
AT NORTHWEST FACING SLOPES IN JACKSON COUNTY...SUCH AS NEAR
ASHLAND.
A COUPLE OF SHORTWAVES ON THE BACK SIDE OF THE UPPER LOW WILL
CONTINUE A SLIGHT CHANCE OF SHOWERS NORTH OF THE UMPQUA DIVIDE
FRIDAY INTO FRIDAY NIGHT. TEMPERATURES WILL BEGIN A WARMING TREND
IN OUR AREA ON SATURDAY AS ANOTHER CLOSED UPPER LOW TRACKS INTO
BRITISH COLUMBIA. THE STRENGTH AND TRACK OF THE LOW ARE NOT
FULLY CERTAIN BUT THE MODEL TREND HAS BEEN TO SHIFT ITS POSITION
FARTHER NORTH AND ALLOW A RIDGE CENTERED FAR OFFSHORE TO HAVE SOME
INFLUENCE ON OUR WEATHER...INCLUDING ANOTHER PERIOD OF STRONGER
THAN NORMAL EAST SIDE WINDS POSSIBLE ON MONDAY AFTERNOON AS THE
RIDGE PUSHES CLOSER TO THE COAST AND THE UPPER TROUGH OVER
SOUTHWEST CANADA MOVES SOUTHEAST INTO WESTERN MONTANA.
RIDGING EARLY NEXT WEEK WILL BE AT LEAST MODERATE AND IS LIKELY TO
RESULT IN A STABLE AIR MASS IN OUR AREA WITH TEMPERATURES TRENDING
BACK TO ABOVE NORMAL BY THE MIDDLE OF THE WEEK.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR CAZ284-285.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
AFTERNOON FOR PZZ350-370.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT THIS MORNING FOR PZZ376.
JBLThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:23 AM PDT | Red Flag Warning | MFR | Modoc | 34 hr |
Nearby
Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.